Drought, Clark
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 40.410, -91.738 (the zone’s center; the record gives no point)
The drought that began back in July 2005 re-emerged across far northeast Missouri in late February 2006 and continued into March 2006. Being the middle of winter, the affects of the drought were essentially hydrologic in nature.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
The drought that began back in July 2005 re-emerged across far northeast Missouri in late February 2006 and continued into March 2006. Being the middle of winter, the affects of the drought were essentially hydrologic in nature. A summary of the conditions for February 2006 is given by the service hydrologist.River ConditionsStream flows began the month with most locations reporting normal (25th to 75th percentile) to above normal (76th to 90th percentile) conditions. Stream flows gradually decreased during the month, showing little change in response to the storm system around the 16th of the month. At the end of the month most locations reported stream flows that were below normal (10th to 24th percentile) or much below normal (less than 10th percentile). A few locations reported near normal conditions and one location reported a record low for the day.Source: U.S. Geological Survey. Their WaterWatch Web site has an animation of daily flow percentiles for the United States (http://water.usgs.gov/cgi-bin/waterwatch_animation?200602).DroughtFor the entire HSA, the three-month precipitation total was 3.86 inches or 0.71 inches below normal and 85% of normal. The six-month precipitation total is 9.91 inches or 3.20 inches below normal and 76% of normal. The 12-month precipitation total is 23.35 inches or 12.88 inches below normal and 64% of normal.According to the U.S. Drought Monitor maps (http://drought.unl.edu/dm/), the extreme drought conditions (D3) which affected eastern portions of the HSA in the beginning of the month no longer exist. Severe drought conditions (D2) now cover much of the HSA with moderate drought conditions (D1) across northwestern portions of the HSA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 24, 3:20 PM CST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 PM CST FRI FEB 24 2006 .SYNOPSIS... SURFACE WARM FRONT CONTINUES TO TRAVERSE IA THIS AFTERNOON... EXTENDING ROUGHLY FROM FORT DODGE TO KEOKUK AT 20Z. EXTENSIVE AC DECK IN WARM ADVECTION WING HAS THICKENED OVER MUCH OF CWFA THIS AFTERNOON. THE CLOUDS...ALONG WITH SLOWER FRONTAL PROGRESSION...HAS LIMITED WARMING TO MID 40S OVER THE NORTHEAST...WHILE LOWER TO MID 50S HAVE BEEN REACHED IN SW HALF AT MID AFTERNOON. THE WARM FRONT WAS CONNECTED TO SURFACE LOW OVER SW MN...WITH ASSOCIATED COLD FRONT TRAILING W-SW ACROSS SD. AT UPPER LEVELS...SHORTWAVE TROUGH WAS SLIDING EAST INTO NORTHERN MN WITH FAST ZONAL FLOW CONTINUING ACROSS CENTRAL CONUS. AS THIS TROUGH PUSHES EAST TOWARD UPPER GREAT LAKES...STRONG SUBSIDENCE IN ITS WAKE WILL PUSH NORTHERN PLAINS COLD FRONT AND CANADIAN HIGH PRESSURE SOUTHWARD...RETURNING AREA TEMPERATURES TO NEAR OR BELOW NORMAL VALUES FOR THE WEEKEND. && .SHORT TERM...TONIGHT AND SATURDAY... MAIN CHALLENGE IS TEMPERATURES TONIGHT INTO SAT AS STRONG COLD FRONT PLUNGES SOUTH ACROSS THE REGION. THIS EVENING...THE WARM FRONT LIFTS NORTHEAST TO BATH ENTIRE AREA IN MILD BUT BREEZY AIRMASS CURRENTLY ACROSS WESTERN IA INTO NEB AND KS. THIS SHOULD KEEP LOW LEVELS MIXED AND HOLD TEMPERATURES IN 40S OVER MUCH OF AREA THROUGH LATE EVENING. SHORT TERM MODELS IN AGREEMENT WITH COLD FRONT CROSSING MS RIVER AROUND 06Z WITH COLD ADVECTION BRISK N-NW WINDS IN ITS WAKE THROUGH SUNRISE. THIS LOOKS REASONABLE GIVEN STRONG PRESSURE RISES IN DAKOTAS. WENT NEAR LOW TO MID RANGE OF MOS BLEND...WITH LOWS AROUND SUNRISE IN UPPER TEENS NORTH...TO UPPER 20S FAR SE. NAM AND GFS BRING PERIOD OF POST FRONTAL MOISTURE FOR POTENTIAL PERIOD OF LOW CLOUDS. WENT WITH TEMPO FOR IFR CIG IN DBQ AVIATION FORECAST WHERE CYCLONIC CONVERGENCE AND LOW LEVEL MOISTURE GREATEST...BUT OTHERWISE DO NOT EXPECT EXTENSIVE LOW CLOUDS TO BE A PROBLEM. ON SATURDAY... SURFACE HIGH DROPS SE INTO MN/WI BY AFTERNOON WITH PLENTY OF SUNSHINE IN DEEP DRY AIRMASS. WITH H85 AIRMASS IN -8 TO -12 DEG C RANGE... TEMPERATURES TO ONLY RECOVER INTO 30S...EXCEPT FOR AREAS IN NORTH WITH REMAINING SNOW/ICE COVER THAT MAY PREVENT THEM FROM REACHING 30. ..SHEETS.. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY... SATURDAY NIGHT...KEPT TEMPERATURES ON LOW SIDE OF GUIDANCE WITH SFC HIGH OVERHEAD AND FAVORABLE RADIATIONAL COOLING WITH CLEAR TO MOSTLY CLEAR SKIES AND LIGHT WINDS. POSSIBLE SOME CLOUDS TO ARRIVE NEAR DAYBREAK NW SECTIONS WHICH LATER SHIFTS SHOULD RE-LOOK. MODEST RECOVERY SUNDAY WITH HIGHS IN 30S TO AROUND 40 SW SECTIONS UNDER PARTLY SUNNY SKY. LATEST SUITE OF SOLUTIONS SHOWS INCREASING BAROCLINICITY AND SMALLER SCALE FEATURES ALONG FRONT AS NEXT SHOT OF CANADIAN AIR ARRIVES LATE MONDAY. BELIEVE NAM-ETA AND GFS A BIT TOO WARM PER UKMET/ECMWF/ENSEMBLES WHICH LATEST 18Z NAM NOW LEANING TOWARD AS SLIGHTLY COOLER WITH MORE VIGOROUS SFC FRONT ARRIVAL. MAX TEMPS ACROSS AREA PROBABLY TO HAVE LARGER GRADIENT OF GTE 15 DEGREES OR MORE TO PASS TO NIGHT SHIFT AS CLEAR INDICATIONS OF OUR FIRST LAKE MICHIGAN ENHANCED FRONT. SUGGEST LATER SHIFTS CONSIDER TEMPS TRENDING DOWN NORTH OF HIGHWAY 30 BY A CATEGORY WITH POTENTIAL LOWER CLOUDS OFF LAKE AND TEMPS SOUTH MAY NEED TO BE BUMPED A CATEGORY OR TWO...ALONG AND ESPECIALLY SOUTH OF HIGHWAY 34. STILL KEPT DRY AS NOT ENOUGH FINER SCALE RESOLUTIONS FOR ENOUGH MOISTURE POOLING OR FORCING ATTM. TUESDAY...MORE COMFORTABLE WITH CONSISTENT ECMWF... UKMET BLEND WHICH LATEST 18Z NAM TRENDS TOWARD OF BACKDOOR FRONT WITH FLOW OFF LAKE MICHIGAN AND POSSIBLE INCREASED CLOUDS NEED TO BE ADDED AS BAROCLINICITY ZONE INCREASES AHEAD OF MAIN ENERGY LOBE EJECTING FROM PACIFIC OCEAN. TEMPS ON TUESDAY TO WARM NEAR FRONT FAR SOUTH TO NEAR 50 BUT CENTRAL AND ESPECIALLY NORTH SECTIONS WITH STIFF EAST TO NORTHEAST WINDS OFF LAKE MICHIGAN TO KEEP TEMPS IN 40S AND UPPER 30S NORTH. AGAIN LATER SHIFTS MAY NEED TO UP CLOUDS AS LATER SOLUTIONS CAPTURE ENOUGH DETAIL TO SUPPORT MOISTURE POOLING AND MORE CLOUD DEVELOPMENT. WEDNESDAY...THURSDAY...LATEST GFS HAS AS NORMAL FLIP FLOPPED FROM TOO WEAK AND TOO FAR SOUTH TO TOO FAR NORTH. ECMWF/UKMET ARE SIMILAR TO PAST RUNS WITH ONLY MINOR CHANGES AND WITH ENSEMBLES AND JET STRUCTURE SUPPORTING THEM...NOW CLEAR LOCAL AREA TO EXPERIENCE A MODERATE STRENGTH LOW PRESSURE SYSTEM TO PASS NEAR TO JUST SOUTH OF AREA. UPPED POPS TO 40 ON WEDNESDAY WITH RAIN AND POSSIBLY SOME SNOW FAR NORTH AND 30 WEDNESDAY NIGHT AND SLIGHT CHANCE THURSDAY OF RAIN/SNOW AS FAST SYSTEM PULLS AWAY. LARGE SCALE FEATURES OF LOW LEVEL MOISTURE AND CONVERGENCE WITH PROJECTED TRACK SUPPORT A LIGHT TO MODERATE CLIMATOLOGICAL PRECIPITATION EVENT WITH PROBABLY TAKING ANOTHER 36-48 HOURS FOR GFS- NAM/ETA PRECIPITATION SCHEMES TO CATCH UP ON THIS TYPE FORCING. ONLY LINGERING ISSUE IS EXACT TRACK SHOULD BE BETTER RESOLVED NEXT 24-36 HOURS WITH CURRENT JET STRUCTURE AND THERMAL FIELDS FAVORING A TRACK ALONG TO JUST NORTH OF I-70 WHICH USUALLY GIVES ALL OR MOST OF AREA SOME PRECIPITATION OF STRATIFORM VARIETY...IF FURTHER NORTH THAN THUNDER NOT OUT OF QUESTION SOUTH SECTIONS. TEMPS TRENDED SEASONABLY MILD WITH WARMEST TEMPS FAR SOUTH NEAR BOUNDARY. OVERRUNNING AND EAST WINDS SHOULD KEEP REGION FROM WARMING UP TOO MUCH. DAY 6 AND 7 MODELS DIFFER WITH ECMWF COLDEST AND GFS MILDEST...TOOK MIDDLE OF THE ROAD OF TEMPS. DAYS 8-14 (MARCH 3-9) NOTEWORTHY IS ALL SOLUTIONS INCLUDING ENSEMBLES SUPPORT A FAVORABLE PATTERN FOR CLIMATOLOGICALLY HEAVY PRECIPITATION IN FORM OF SNOW OR RAIN/SNOW FOR AREA WHICH REGION NEEDS AS WE HEAD TOWARD SPRING. SUITE OF MOST RELIABLE TELECONNECTION STUDIES ARE ALSO VERY ENCOURAGING SUPPORTING DYNAMIC INDIVIDUAL MODEL SOLUTIONS OF VIGOROUS STORM TRACKS AS SW TO WEST UPPER FLOW AND PRE-EXISTING STRONG BAROCLINIC ZONE AND GENERALLY MILD TEMPS FAR SE CONUS SUPPORTS AN OPEN GULF TO PUSH MOISTURE INTO MIDWEST. THIS PATTERN HAS BEEN SIGNALLED FOR THREE DAYS...SO AGAIN LOOK PROMISING TO MITIGATE DROUGHT...SHOULD BE EVIDENT IF TO OCCUR NEXT 2-3 DAYS. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/NICHOLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 443 AM CST FRI FEB 24 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 443 AM CST FRI FEB 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF RAIN AND SNOW WEDNESDAY AND THURSDAY. THE THREAT FOR HAZARDOUS WINTER WEATHER IS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ERVIN
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492315, 5492316.